Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 32, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 27, 2003, 7:45 PM CDT for Union County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 7:45 PM CDT (00:45 UTC)
- Expired
- Aug 27, 2003, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Union County, AR
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 280049 FFWSHV ARC139-280345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 745 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS * UNTIL 1045 PM CDT * AT 745 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EL DORADO. DOPPLER RADAR ESTIMATED THAT BETWEEN ONE AND THREE INCHES OF RAIN HAS FALLEN BETWEEN 700 PM AND 745 PM. ANOTHER ONE OR TWO INCHES OF RAIN IS POSSIBLE...SINCE THESE THUNDERSTORMS ARE MOVING VERY SLOWLY TO THE NORTH. THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS... URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY ROADS...AND LOW FARMLAND. CHILDREN SHOULD NOT PLAY IN OR NEAR DRAINAGE DITCHES...OR STORM DRAINS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... UNION COUNTY IN SOUTH CENTRAL ARKANSAS UNTIL 1045 PM CDT. LAT...LON 3313 9277 3315 9256 3333 9256 3334 9284 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 27, 3:30 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT WED AUG 27 2003 ACTIVITY ON THE RADAR IS STARTING TO PULSE UP WITH AFTERNOON HEATING AS MOISTURE FROM THE GULF KEEPS PUMPING NWD IN THE LOW LEVELS...ALONG WITH AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE FOUR STATES REGION. THIS LOW LEVEL MOISTURE FEED WILL CONTINUE THROUGH FRI AHEAD OF A SURFACE FRONT WHICH WILL ENTER THE REGION ON SAT...MAKE IT TO THE SRN REACHES OF THE AREA BY LATE SUN. THIS FRONT WILL THEN MEANDER SLOWLY A LITTLE FURTHER S BY MON...THEN STALL OUT TUE/WED ACROSS C LA. THIS WILL YIELD A RATHER WET SHORT TERM THROUGH THE WEEKEND...THEN DRIER TOWARD THE END OF THE EXTENDED. TEMPERATURES WILL BE NEAR/BELOW NORMAL WITH THE CHANCES FOR RAIN AND MORE CLOUD COVER...AND TEMPERATURES WILL BE SLIGHTLY LOWER WITH AFTER EFFECTS OF THE FRONTAL SYSTEM. .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 73 92 / 30 30 20 30 MLU 73 91 72 91 / 30 30 20 30 TXK 75 92 75 92 / 30 30 20 30 TYR 74 92 74 92 / 30 30 20 30 LFK 73 93 73 93 / 40 40 20 40 .SHV...NONE. 20
Hazardous weather outlook, Aug 27, 12:00 PM CDT, 7 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF DAY TIME HEATING AND A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE STRONG AND DAMAGING WINDS AND POSSIBLY LARGE HAIL. HOWEVER ANY STORMS THAT DO BECOME SEVERE WILL BE ISOLATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THROUGH TONIGHT. 20
In the hours before
Local storm report, Aug 27, 7:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
728 PM CDT WED AUG 27 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM BULLARD TX 1.75 INCH HAIL
08/27/03 SMITH NEAR BULLARD ON HIGHWAY 69
AS REPORTED BY BROADCAST
MEDIA.Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.